Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS San Diego, CA

November 20, 2025Orange County, California

NWS San Diego, CA issued this flash flood warning at Nov 20, 2025, 10:00 PM PST for Orange County, California. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 20, 2025, 10:00 PM PST (06:00 UTC)
Expired
Nov 21, 2025, 12:00 AM PST
In force
2 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 37 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 20, 10:00 PM PSTFLOOD2 Wsw Huntington Beach, CAHwy 1 closed due to flooding from Seapoint St to Warner Ave. Gauge just north of the area (AR684) received 1.53 inches of rain over 3 hours.
Nov 20, 10:20 PM PSTRAIN 1.53 Sw Garden Grove, CAMesonet station WMRC1 2.6 SW Garden Grove. Hourly rainfall rate of 1.50 inches between 930 PM and 1030 PM.
Nov 20, 10:20 PM PSTRAIN 1.843 Sw Garden Grove, CAMesonet station WMRC1 Westminster Orange. Hourly rainfall rate of 1.84 inches between 930 PM and 1030 PM.
Nov 20, 10:30 PM PSTFLASH FLOOD4 Wsw Garden Grove, CAABC7 news reported flooding of Edwards St north of the 405 in Westminster. Video showed approximately 6-12 inches of water on the road. Westminster ALERT gauge reported 1.45 inches of rain in 42 minutes.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 6.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WGUS56 KSGX 210600
FFWSGX
CAC059-210800-
/O.NEW.KSGX.FF.W.0029.251121T0600Z-251121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1000 PM PST Thu Nov 20 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  West Central Orange County in southwestern California...

* Until midnight PST tonight.

* At 1000 PM PST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 0.5 and 1 inch 
  of rain has fallen. The expected rainfall rate is 0.7 to 0.8 
  inches in 1 hour. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Huntington Beach, Garden Grove, Stanton, Seal Beach, Westminster, 
  Fountain Valley and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3377 11794 3365 11799 3365 11800 3366 11800
      3368 11803 3369 11804 3370 11804 3370 11805
      3371 11805 3380 11801

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.7-0.8 INCHES IN 1 HOUR

$$

CO
2 follow-up statements
383 
WGUS76 KSGX 210650
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
1050 PM PST Thu Nov 20 2025

CAC059-210800-
/O.CON.KSGX.FF.W.0029.000000T0000Z-251121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-
1050 PM PST Thu Nov 20 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT 
FOR WEST CENTRAL ORANGE COUNTY...

At 1050 PM PST, Doppler radar and automated rain gauges indicated 
that heavy rain has fallen across the warned area. Between 0.75 and 
1.75 inches of rain have fallen. Rain in the warned area has become 
lighter and more scattered. The current rainfall rate in the warned 
area is 0.1 to 0.2 inches in 1 hour. Additional rainfall amounts up 
to 0.25 inches are possible in the warned area. Flash flooding is 
ongoing.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Huntington Beach, Garden Grove, Stanton, Seal Beach, Westminster, 
  Fountain Valley and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3377 11794 3365 11799 3365 11800 3366 11800
      3368 11803 3369 11804 3370 11804 3370 11805
      3371 11805 3380 11801

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.1-0.2 INCHES IN 1 HOUR

$$

CO
882 
WGUS76 KSGX 210808
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
1208 AM PST Fri Nov 21 2025

CAC059-210818-
/O.EXP.KSGX.FF.W.0029.000000T0000Z-251121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-
1208 AM PST Fri Nov 21 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ORANGE COUNTY...

The heavy rain has ended. Please continue to heed remaining road 
closures.

&&

LAT...LON 3377 11794 3365 11799 3365 11800 3366 11800
      3368 11803 3369 11804 3370 11804 3370 11805
      3371 11805 3380 11801

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 9:04 PM PST, 56 minutes earlier.

Area forecast discussion, Nov 20, 9:04 PM PST, 56 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
904 PM PST Thu Nov 20 2025

.SYNOPSIS...
Periods of rain and mountain snow are expected tonight into
Friday afternoon. Up to an inch of rainfall possible for
coast/valleys, higher in the foothills and mountains. Periods of
heavy snowfall in the mountains, especially early Friday morning,
with snow levels around 6000-6500ft where 5-10+ inches of snow may
accumulate. Precipitation will linger into Saturday. Drier
weather with a very slow warming trend sets in for the end of the
weekend into early next week, warming to above normal by Thursday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Widespread rain and mountain snow above 6500 ft have been falling
through this afternoon and evening. Periods of moderate to locally
heavy rain occurred earlier this evening in portions of the High
Desert and Orange County, with lighter showers observed elsewhere.
Rainfall rates as of 9 PM have been mainly light, 0.10 inch per
hour or less, with some local rates up to 0.20 inches per hour in
southern Orange County. The latest rainfall totals have been
headlined on our weather.gov/sandiego website. Forecast remains on
track for periods of additional heavy rain, with rainfall rates
around 0.50 inch per hour overnight tonight. Latest high
resolution guidance indicates the timing of heavier rain will
occur after 10 PM. Scattered showers can be expected much of the
day Friday, with shower coverage becoming more confined to the
mountains and deserts for late Friday into Saturday. Periods of
gusty east to northeast winds can be expected Friday night into
Saturday as well.

From previous discussion issued 2 PM November 20...

Water vapor imagery shows a deepening low off the coast of Monterey,
quickly moving southward where it is scheduled to set up off the
coast of Southern California tonight. It will follow a very similar
track to the last system, bringing cooler weather, ample moisture,
and periods of gusty winds to the mountains and deserts. Upper
levels remain quite chilly with limited time to warm in between
systems, indicating snow level will be cooler with this event than
previous. Snow levels begin today around 6500ft, falling to around
6000ft as the main moisture moves in late tonight/early Friday.
Heavy rain bands with periods of 0.50"/hr rainfall rates expected
this evening and into Friday morning, although there will also be
around a 20-40% chance of thunderstorms region-wide that may result
in briefly higher rates. While still looking at significant wetting
rain, the lower rain rates with this system mean the flooding threat
is somewhat less compared to what occurred over the weekend. Still,
half an inch or greater with any thunderstorm in the vicinity of
recent burn scars may allow moderate flooding to occur at times,
primarily tonight into Friday morning. Always monitor the forecast
and listen to local emergency managers in you live in a flood-prone
region.

Rainfall totals haven't changed much from the previous forecast
package, still looking at Thur-Fri totals of around 1-1.25" for
coast/valleys and low-lying areas with around 2" for foothills and
lower elevations of the mountains. With snow levels around 6000-
6500ft coinciding with the heaviest precipitation, elevations above
6000ft will likely see at least some snow accumulations, and those
above 6500ft will see around 5-10". The greatest accumulations will
be above 7500ft, which may be around 15-17" in total through early
Saturday morning. The greatest uncertainty with precipitation
remains on Saturday as the low pivots into Arizona. Even only 60
hours out, there is significant issues with model alignment for the
center of the low and its progression, giving decent spread in
amounts of wrap around moisture as the low moves east. As we enter
the hi-res model window for Saturday morning, QPF amounts for
Saturday range from 0.10"/6hr time frame to around 1"/6hr time
frame, all dependent on the position of the low. For now, the wrap-
around moisture looks to be most prevalent in San Diego County, in
particular the mountains and deserts. Bands of 0.20-0.25"/hr rates
won't be out of the question, especially before sunrise on Saturday.
Further north, additional moisture being pushed into the Riverside
and San Bernardino Mountains may lead to additional snowfall as
those snow levels slowly rise from 6500ft to 7000ft, but chances are
lower there than in San Diego County. Regardless of how the wrap
around moisture shakes out, gusty winds as the low pivots across
will begin Friday morning and spread across the High Deserts and
higher terrain Friday afternoon into early Saturday morning. Gusts
may exceed 30 mph at times, higher in mountain passes and along
terrain, especially early Saturday morning.

As the low moves out Saturday, weak ridging will take its place and
return us to a drier pattern with a slow warming trend through at
least Thanksgiving. Highs will return to near normal by Wednesday,
and slightly above by Thursday. The next system may arrive next
week, but its a bit too early to tell if it will make it far enough
south for us to benefit from. Stay tuned.

&&

.AVIATION...
210400Z...SCT-BKN low clouds 2500-5000 feet MSL through the coastal
basin this evening through 01-02z Saturday. Widespread precipitation
will continue to move across the region through 12-14z before
becoming more scattered. Expect widespread MVFR cigs/vis through
the coastal basin and deserts with brief periods of IFR conditions
in the coastal basin (cigs below 1000 ft and VIS 1-3SM) as the
heaviest precip passes through around 05-11Z. Slight chance TSRA
(10- 20%) from the coast to the mtns. Mtns shrouded in FG through
the night. Lingering SCT SHRA and ISO TSRA will create
intermittent MVFR conditions for all areas. Easterly winds gusting
20-30 knots along west facing slopes and downwind of mountain
passes into the coastal foothills after 18Z.

&&

.MARINE...
Strong southerly winds becoming westerly winds 10-20 knots this
evening with gusts to 25 knots, generating choppy seas. Check the
Small Craft Advisory for details. There is also a slight chance of
thunderstorms tonight through Friday afternoon. Any thunderstorm
could bring lightning, gusty winds, choppy seas, and a waterspout.

&&

.BEACHES...

There is a slight chance for lightning (20-30%) at the beaches
tonight through Friday afternoon.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 PM PST Friday for Riverside County
     Mountains-San Bernardino County Mountains.

PZ...Small Craft Advisory until 2 AM PST Friday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 10 nm-
     Waters from San Mateo Point to the Mexican Border Extending
     10 to 60 nm out including San Clemente Island.

&&

PUBLIC...CO/Zuber
AVIATION/MARINE/BEACHES...Villafane

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 4:30 PM PSTAreal Flood AdvisorySGXSan Bernardino2 hr
Nov 20, 6:08 PM PSTAreal Flood AdvisorySGXSan Bernardino58 min
Nov 20, 6:35 PM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino115 min
Nov 20, 9:31 PM PSTAreal Flood AdvisorySGXOrange, San Diego118 min
Nov 20, 10:36 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Nov 20, 11:26 PM PSTSpecial Marine WarningSGX37 min
Nov 21, 1:39 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego119 min
Nov 21, 3:37 AM PSTFlash Flood Warning Considerable damage threatSGXOrange113 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.